The National Council on Substance Abuse (NCSA) is aware that many people are happy that they are now able to enjoy many activities, after a two-year hiatus which was due to the pandemic.
We are equally aware that with the Crop Over Season in full swing and with the many events ongoing, that the accepted cultural norm is to have as many drinks as one can consume although in many cases some go past that “Standard Drink”.
Of concern to us at the NCSA is the issue of mixing alcoholic drinks with energy drinks and more so with substances that can affect the mood and cognitive abilities of the user.
The use of drugs such as Ecstasy, Ketamine and other ‘party drugs’ have already been identified through our BARDIN report. What concerns us is that mixing alcohol and stimulants can be very dangerous and can cause serious medical problems, ranging from nausea to coma.
Spiking drinks can also cause mental confusion, speech difficulties memory loss and breathing problems, so it is important to know the symptoms so that you do not fall a victim.
If you think you have been drugged or raped, get medical attention right away. Call 211 or have a trusted friend take you to the hospital emergency room.
Many who fall victim, maybe be afraid and ashamed to think about talking about the assault, but it is important to get help.
For persons who may have been affected by drinks being spiked and the trauma associated, we encourage them to contact the counselling department here at the NCSA at 535-6272, 832-9120, 832-9121.